Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 237, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 31, 2004, 3:18 PM MDT for Bernalillo County, Torrance County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2004, 3:18 PM MDT (21:18 UTC)
- Expired
- Aug 31, 2004, 4:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Bernalillo County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 60 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -395 J/kg
- Mixed-layer LCL
- 1857 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 312118 SVRABQ NMC001-057-312200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 317 PM MDT TUE AUG 31 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO NORTHWESTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO * UNTIL 400 PM MDT * AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF ESCABOSA...OR ABOUT 11 MILES WEST OF MORIARTY...MOVING SOUTH-SOUTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES EAST OF ESCABOSA AT 325 PM MDT NEAR CHILILI AT 330 PM MDT NEAR TAJIQUE...TORREON AT 350 PM MDT LAT...LON 3504 10615 3503 10638 3469 10644 3470 10610 $$ KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:35 PM MDT, 43 minutes earlier.
Area forecast discussion, Aug 31, 2:35 PM MDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT TUE AUG 31 2004 .DISCUSSION...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING. THE ATMOSPHERE IS CONDUCIVE AGAIN TODAY TO MICROBURST ACTIVITY. SOME OF THE STRONGER THUNDERSTORMS COULD PRODUCE MICROBURSTS WITH LITTLE OR NO WARNING. UPR HIGH TO REMAIN POSITIONED WEST OF THE AREA FOR THE NEXT COUPLE OF DAYS...WITH IT FINALLY MAKING A PUSH BACK TO THE EAST BY LATE WEEK. EXPECT TOMORROW TO BE MUCH LIKE TODAY...BUT AS THE WEEK CONTINUES TO PROGRESS SHOWER AND THUNDERSTORM ACTIVITY WILL FALL OFF A LITTLE. BY WEEKEND...MODELS ARE NOT AS PERSISTENT ON BRINGING A GOOD SHOT OF MOISTURE AND DYNAMIC INTO THE SOUTHERN HALF OF THE STATE AS IN THE PAST FEW DAYS...SO HAVE DRASTICALLY LOWER POPS FOR THOSE AREAS THROUGH THE WEEKEND. FOR THE EXTENDED FORECAST...LOOKS LIKE EARLY NEXT WEEK WILL BE A DRY FORECAST FOR THE MOST PART AS RIDGE WILL BE WELL ESTABLISHED OVER THE STATE. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 055/088 057/089 055 16100 GALLUP.................... 046/084 048/085 051 16211 GRANTS.................... 047/083 047/083 049 16211 GLENWOOD.................. 055/089 055/090 061 16222 CHAMA..................... 042/073 043/076 044 16222 LOS ALAMOS................ 048/075 049/079 051 16211 RED RIVER................. 037/068 039/069 042 16322 TAOS...................... 042/077 043/081 046 16211 SANTA FE.................. 049/076 050/080 051 16211 SANTA FE AIRPORT.......... 051/079 052/083 052 16211 ESPANOLA.................. 050/082 051/086 053 16211 ALBUQUERQUE HEIGHTS....... 059/082 061/086 063 16211 ALBUQUERQUE VALLEY........ 059/083 061/087 063 16211 ALBUQUERQUE FOOTHILLS..... 056/080 058/084 060 16211 ALBUQUERQUE WEST MESA..... 058/082 059/086 061 16211 SOCORRO................... 058/084 058/087 061 16211 SANDIA PARK/CEDAR CREST... 050/074 051/078 054 16211 MORIARTY/ESTANCIA......... 051/077 053/081 055 16311 CARRIZOZO................. 055/080 055/085 059 16211 RUIDOSO................... 050/073 051/079 056 16322 RATON..................... 046/080 047/085 047 16311 LAS VEGAS................. 046/075 047/080 052 16322 ROY....................... 049/079 050/083 053 16322 CLAYTON................... 055/081 056/086 057 16311 SANTA ROSA................ 054/082 054/087 058 16322 TUCUMCARI................. 057/084 059/087 062 16311 FORT SUMNER............... 056/083 057/088 060 16311 CLOVIS.................... 057/081 056/085 059 16311 PORTALES.................. 057/082 056/086 059 16311 ROSWELL................... 059/083 058/088 061 16311 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 16
Hazardous weather outlook, Aug 31, 6:00 AM MDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE AUG 31 2004 NMZ001>021-026-011200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT TUE AUG 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 23
In the hours before
Special weather statement, Aug 31, 2:37 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 237 PM MDT TUE AUG 31 2004 NMZ001>005-008>011-014>017-010000- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU- SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 237 PM MDT TUE AUG 31 2004 ...STRONG MICROBURST ACTIVITY POSSIBLE AGAIN THIS AFTERNOON AND EVENING... THE ATMOSPHERE IS AGAIN CONDUCIVE TO MICROBURST ACTIVITY THIS AFTERNOON AND EVENING. STRONG THUNDERSTORMS COULD PRODUCE MICROBURSTS WITH LITTLE OR NO WARNING. MICROBURSTS CAN PRODUCE WIND SPEEDS UP TO 70 MPH. THEY TYPICALLY ONLY LAST A FEW MINUTES BUT CAN PRODUCE SUBSTANTIAL DAMAGE TO HOMES AND HIGH PROFILE VEHICLES. THEY ARE CAPABLE OF BLOWING DOWN TREES AND POWER LINES AND OVERTURNING TRAILERS AND OTHER HIGH PROFILE VEHICLES. BE ON THE LOOKOUT FOR AREAS OF DUST WHICH COULD INDICATE THE PRESENCE OF A MICROBURST. IF CAUGHT IN ONE SEEK SHELTER IN A STURDY BUILDING AND GET AWAY FROM TREES AND POWER LINES. WHILE DRIVING...PULL OFF THE ROAD AND IF POSSIBLE TURN YOUR VEHICLE INTO THE WIND. 16
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 2:44 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Santa Fe | 46 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.